Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2022, 2:21 PM EDT for Charlotte County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 9, 2022, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.00 in
- Wind
- 40
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 123 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WWUS82 KTBW 091821
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
221 PM EDT Tue Aug 9 2022
FLZ165-262-265-091845-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
221 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of southeastern
Charlotte and northeastern Lee Counties through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston Park to near Southwest Florida
Airport. Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Charleston Park,
Olga, Palmona Park, Southwest Florida Airport, Lochmoor Waterway
Estates, Buckingham, Villas, Fort Myers Shores, Page Park, North Fort
Myers, Page Field Airport, Alva, Suncoast Estates, Tice and Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2649 8181 2676 8199 2677 8197 2677 8193
2680 8193 2702 8157 2694 8156 2662 8157
TIME...MOT...LOC 1821Z 165DEG 18KT 2666 8162 2655 8180
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:30 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 9:30 AM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 930 AM EDT Tue Aug 9 2022 .UPDATE... Issued at 930 AM EDT Tue Aug 9 2022 A pocket of drier air, precipitable water less than 1.5 inches, will continue to move across the central Florida peninsula this morning keeping skies mostly sunny. However, more moisture is poised across south Florida and this will spread north this afternoon with another active thunderstorm day expected. Similar to yesterday the southeast flow will keep the highest rain chances along the west coast counties where the sea breeze will be trying to move inland. Also similar, the main hazards with any storms will be strong gusty winds, frequent lightning, and locally heavy rainfall, and with 500 mb temperatures around -7C to -8C again cannot rule out some hail in the stronger storms. && .AVIATION... (12Z TAFS) Issued at 930 AM EDT Tue Aug 9 2022 VFR conditions will prevail into early afternoon, then some MVFR/local IFR conditions will be possible as showers and thunderstorms develop and become more numerous along the west coast late this afternoon and evening. East to southeast winds will continue at 6 to 10 knots, except shift to onshore at TPA, PIE, and SRQ this afternoon. Light east to southeast winds then return to all sites this evening. Winds in the vicinity of convection could be strong with gusts up to 35 knots possible. && .SHORT TERM (TDY-THU)... Issued at 359 AM EDT Tue Aug 9 2022 Inverted trough in the upper levels continues to support convection over the Gulf of Mexico as it travels west, while ridging builds back towards the Southeast over the next few days. At the surface, high pressure remains in control with dry air advecting from the east towards the Sunshine State. On tap for today, dry Saharan Air is going to try mix in through this morning allowing for some of the high clouds to clear out. In terms of winds, relatively strong east to southeast flow prevails. As a result showers and thunderstorms should begin inland, early, and become more widespread along the sea breeze closer to the coast during the afternoon and evening. Compared to yesterday, there should be less upper level support from the aforementioned trough, however, some of the drier air trying to mix in could allow for some strong winds to push down as a microburst. In addition, model soundings bring CAPE values over 2000 J/kg and DCAPE values over 1000 J/kg with some healthy lapse rates, and PWs increasing throughout the day. Gusty winds, frequent lightning, heavy downpours are anticipated during this time. Things are expected to dry up for maybe Wednesday and definitely on Thursday, as dry Saharan Air slides into the area. PWs plunge to around 1.50 inches limiting convection during this time. This also means that conditions warm up through the middle of the week, as many areas wont get the relief from storms in the afternoon. && .LONG TERM (FRI-MON)... Issued at 359 AM EDT Tue Aug 9 2022 Going into the weekend, model guidance bring a deep trough into the Northeast and stretches it across the Eastern Seaboard. The boundary associated wit this system could increase rain chances through the weekend as it could stall along northern parts of the state and linger into early next week. Good news is that temperatures should decrease slightly with the increase in cloud coverage from the system, if it materializes. && .MARINE... Issued at 359 AM EDT Tue Aug 9 2022 Ridging will remain north of Florida through the period. This will keep a south to southeast flow with winds generally staying below 15 knots. For today the biggest boating hazard will be in the evening hours as showers and storms start to push off the west coast of Florida. We will see some drier air push over the area for the rest of the work week which will limit rain shower chances. By the weekend moisture will be returning which will bring back higher chances of showers and storms in the Gulf mainly in the evening hours. && .FIRE WEATHER... Issued at 359 AM EDT Tue Aug 9 2022 Warm and relatively humid conditions with east to southeasterly winds expected today. The sea breeze should support storms in the afternoon. However, drier air is anticipated to move into the area Wednesday and Thursday limiting convection each afternoon. Moisture values increase before the weekend as low pressure system approaches the area. Otherwise, no fire weather concerns are anticipated. && .PRELIMINARY POINT TEMPS/POPS... TPA 95 79 94 80 / 70 40 30 20 FMY 94 76 94 77 / 70 30 30 10 GIF 96 77 96 77 / 40 30 20 10 SRQ 93 76 92 77 / 70 40 30 20 BKV 94 74 94 74 / 50 40 20 20 SPG 93 79 92 80 / 70 50 30 20 && Sea Breeze Thunderstorm Regime For Tuesday: 6 Sea Breeze Thunderstorm Regime For Wednesday: 7 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION...Close SHORT TERM/LONG TERM...Flannery MARINE/UPPER AIR/CLIMATE...Shiveley FIRE WEATHER...Delerme
In the hours before
Special weather statement, Aug 9, 1:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
130 PM EDT Tue Aug 9 2022
FLZ165-262-265-091800-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
130 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of south central
Charlotte and Lee Counties through 200 PM EDT...
At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Lovers Key State Park to 6
miles east of Bonita Springs. Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, East Dunbar, Matlacha,
Palmona Park, Southwest Florida Airport, Harlem Heights, Lochmoor
Waterway Estates, Iona, Cypress Lake, Pine Island Center, San Carlos
Park, McGregor, Pine Manor, Lovers Key State Park, Matlacha
Isles-Matlacha Shores, Olga, Pineland and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2633 8182 2633 8185 2632 8189 2637 8211
2667 8230 2681 8170 2642 8160 2642 8166
2632 8166 2632 8182
TIME...MOT...LOC 1730Z 158DEG 38KT 2630 8197 2637 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 9, 2:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
208 PM EDT Tue Aug 9 2022
FLZ155-160-260-091845-
Coastal Manatee FL-Inland Sarasota FL-Coastal Sarasota FL-
208 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of northwestern Sarasota
County through 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka River State Park to 6 miles south
of Gulf Gate Estates. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sarasota, Gulf Gate Estates, The Meadows, Sarasota Springs, South
Gate Ridge, Ridge Wood Heights, Lake Sarasota, Saint Armands Key,
North Sarasota, South Sarasota, Kensington Park, Sarasota Bradenton
Airport, Southgate, Myakka River State Park, Osprey, Gator Creek
Estate, Vamo, Laurel, Oscar Scherer State Park and Bee Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2739 8268 2741 8245 2739 8244 2738 8237
2715 8228 2710 8254 2721 8261
TIME...MOT...LOC 1807Z 150DEG 16KT 2718 8232 2717 8253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 9, 2:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
212 PM EDT Tue Aug 9 2022
FLZ050-151-091845-
Coastal Hillsborough FL-Pinellas FL-
212 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of central Pinellas and
west central Hillsborough Counties through 245 PM EDT...
At 212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Macdill Air Force Base to near Downtown
Saint Petersburg. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Downtown Saint Petersburg,
St. Petersburg, South Highpoint, Feather Sound, West And East
Lealman, Macdill Air Force Base, Gandy, Kenneth City, South Tampa,
Weedon Island State Preserve, Venetian Isles, Sawgrass Lake Park,
Lealman, Vinoy Park, Saint Pete Clearwater Airport and Crescent Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2804 8261 2785 8243 2776 8255 2779 8252
2779 8253 2776 8256 2774 8256 2772 8259
2790 8280
TIME...MOT...LOC 1812Z 124DEG 16KT 2784 8246 2775 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 9, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
221 PM EDT Tue Aug 9 2022
FLZ165-262-265-091845-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
221 PM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of southeastern
Charlotte and northeastern Lee Counties through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston Park to near Southwest Florida
Airport. Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Charleston Park,
Olga, Palmona Park, Southwest Florida Airport, Lochmoor Waterway
Estates, Buckingham, Villas, Fort Myers Shores, Page Park, North Fort
Myers, Page Field Airport, Alva, Suncoast Estates, Tice and Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2649 8181 2676 8199 2677 8197 2677 8193
2680 8193 2702 8157 2694 8156 2662 8157
TIME...MOT...LOC 1821Z 165DEG 18KT 2666 8162 2655 8180
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:59 PM EDT | Special Marine Warning | TBW | 31 min | |
| Aug 9, 1:30 PM EDT | Special Weather Statement | TBW | Lee | 30 min |
| Aug 9, 1:32 PM EDT | Special Marine Warning | TBW | 28 min | |
| Aug 9, 1:54 PM EDT | Special Marine Warning | TBW | 36 min | |
| Aug 9, 2:08 PM EDT | Special Weather Statement | TBW | Sarasota | 37 min |
| Aug 9, 2:10 PM EDT | Special Marine Warning | TBW | 35 min | |
| Aug 9, 2:12 PM EDT | Special Weather Statement | TBW | Pinellas | 33 min |
| Aug 9, 2:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 9, 2:38 PM EDT | Special Weather Statement | TBW | Pinellas | 37 min |
| Aug 9, 2:45 PM EDT | Special Weather Statement | TBW | Pasco | 30 min |
| Aug 9, 2:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Aug 9, 2:58 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 32 min |
| Aug 9, 3:10 PM EDT | Special Weather Statement | TBW | DeSoto, Highlands | 35 min |
| Aug 9, 3:18 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
| Aug 9, 3:20 PM EDT | Special Marine Warning | TBW | 55 min | |
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas | 21 min |
| Aug 9, 3:59 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 16 min |
| Aug 9, 4:01 PM EDT | Special Weather Statement | TBW | Polk | 29 min |
| Aug 9, 4:08 PM EDT | Special Marine Warning | TBW | 67 min | |
| Aug 9, 4:54 PM EDT | Special Marine Warning | TBW | 32 min | |
| Aug 9, 5:25 PM EDT | Special Weather Statement | TBW | Levy | 35 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.